×

zbMATH — the first resource for mathematics

Harnack estimates and extinction profile for weak solutions of certain singular parabolic equations. (English) Zbl 0772.35006
Summary: We establish an intrisic Harnack estimate for nonnegative weak solutions of the singular equation \[ u_ t-\Delta u^ m=0,\qquad 0<m<1,\qquad \text{ in } D'(\Omega_ T), \] \[ u\in C(0,T;L^ 2_{loc}(\Omega)),\qquad u^ m\in L^ 2(0,T;W^{1,2}_{loc}(\Omega)), \] for \(m\) in the optimal range \(((N- 2)_ +/N,1)\). Intrinsic means that, due to the singularity, the space- time dimensions in the parabolic geometry must be rescaled by a factor determined by the solution itself. Consequences are, sharp supestimates on the solutions and decay rates as \(t\) approaches the extinction time. Analogous results are shown for \(p\)-Laplacian type equations.

MSC:
35B45 A priori estimates in context of PDEs
35K65 Degenerate parabolic equations
35K55 Nonlinear parabolic equations
35K99 Parabolic equations and parabolic systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] D. Andreucci and E. DiBenedetto, A new approach to initial traces in nonlinear filtration, Ann. Inst. H. Poincaré Anal. Non Linéaire 7 (1990), no. 4, 305 – 334 (English, with French summary). · Zbl 0723.35014
[2] D. G. Aronson and James Serrin, Local behavior of solutions of quasilinear parabolic equations, Arch. Rational Mech. Anal. 25 (1967), 81 – 122. · Zbl 0154.12001 · doi:10.1007/BF00281291 · doi.org
[3] Philippe Bénilan and Michael G. Crandall, The continuous dependence on \? of solutions of \?_\?-\Delta \?(\?)=0, Indiana Univ. Math. J. 30 (1981), no. 2, 161 – 177. · Zbl 0482.35012 · doi:10.1512/iumj.1981.30.30014 · doi.org
[4] J. G. Berryman, Evolution of a stable profile for a class of nonlinear diffusion equations with fixed boundaries, J. Math. Phys. 18 (1977), 2108-2115. · Zbl 0403.76076
[5] James G. Berryman and Charles J. Holland, Stability of the separable solution for fast diffusion, Arch. Rational Mech. Anal. 74 (1980), no. 4, 379 – 388. · Zbl 0458.35046 · doi:10.1007/BF00249681 · doi.org
[6] Ya Zhe Chen and Emmanuele DiBenedetto, On the local behavior of solutions of singular parabolic equations, Arch. Rational Mech. Anal. 103 (1988), no. 4, 319 – 345. · Zbl 0673.35047 · doi:10.1007/BF00251444 · doi.org
[7] E. DiBenedetto, Intrinsic Harnack type inequalities for solutions of certain degenerate parabolic equations, Arch. Rational Mech. Anal. 100 (1988), no. 2, 129 – 147. · Zbl 0708.35017 · doi:10.1007/BF00282201 · doi.org
[8] E. DiBenedetto and M. A. Herrero, Nonnegative solutions of the evolution \?-Laplacian equation. Initial traces and Cauchy problem when 1&lt;\?&lt;2, Arch. Rational Mech. Anal. 111 (1990), no. 3, 225 – 290. · Zbl 0726.35066 · doi:10.1007/BF00400111 · doi.org
[9] J. Hadamard, Extension à l’équation de la chaleur d’un théorème de A. Harnack, Rend. Circ. Mat. Palermo (2) 3 (1954), 337 – 346 (1955) (French). · Zbl 0058.32201 · doi:10.1007/BF02849264 · doi.org
[10] Miguel A. Herrero and Michel Pierre, The Cauchy problem for \?_\?=\Delta \?^\? when 0&lt;\?&lt;1, Trans. Amer. Math. Soc. 291 (1985), no. 1, 145 – 158. · Zbl 0583.35052
[11] M. A. Herrero and J. L. Vázquez, Asymptotic behaviour of the solutions of a strongly nonlinear parabolic problem, Ann. Fac. Sci. Toulouse Math. (5) 3 (1981), no. 2, 113 – 127 (English, with French summary). · Zbl 0498.35013
[12] N. V. Krylov and M. V. Safonov, A certain property of solutions of parabolic equations with measurable coefficients, Math. USSR-Izv. 16 (1981), 151-164. · Zbl 0464.35035
[13] Ying C. Kwong, Interior and boundary regularity of solutions to a plasma type equation, Proc. Amer. Math. Soc. 104 (1988), no. 2, 472 – 478. · Zbl 0694.35022
[14] Ying C. Kwong, Asymptotic behavior of a plasma type equation with finite extinction, Arch. Rational Mech. Anal. 104 (1988), no. 3, 277 – 294. · Zbl 0703.35019 · doi:10.1007/BF00281358 · doi.org
[15] Y. C. Kwong, Boundary behavior of the fast diffusion equation, Trans. Amer. Math. Soc. 322 (1990), no. 1, 263 – 283. · Zbl 0714.35016
[16] O. A. Ladyzhenskaya, N. A. Solonnikov, and N. N. Ural’tseva, Linear and quasilinear equations of parabolic type, Transl. Math. Monographs, vol. 23, Amer. Math. Soc., Providence, R. I., 1968. · Zbl 0174.15403
[17] Jürgen Moser, A Harnack inequality for parabolic differential equations, Comm. Pure Appl. Math. 17 (1964), 101 – 134. · Zbl 0149.06902 · doi:10.1002/cpa.3160170106 · doi.org
[18] H. Okuda and J. M. Dawson, Numerical simulation on plasma diffusion in three dimensions, Phys. Lett. 28 (1972), 1625-1629.
[19] O. A. Oleĭnik, A. S. Kalašinkov, and Yuĭ-Lin\(^{\prime}\) Čžou, The Cauchy problem and boundary problems for equations of the type of non-stationary filtration, Izv. Akad. Nauk SSSR. Ser. Mat. 22 (1958), 667 – 704 (Russian). · Zbl 0093.10302
[20] M. Pierre, Nonlinear fast diffusion with measures as data, Proc. Nonlinear Parabolic Equations: Qualitative Properties of Solutions , Pitman, New Yok, 1985.
[21] Bruno Pini, Sulla soluzione generalizzata di Wiener per il primo problema di valori al contorno nel caso parabolico, Rend. Sem. Mat. Univ. Padova 23 (1954), 422 – 434 (Italian). · Zbl 0057.32801
[22] James Serrin, Local behavior of solutions of quasi-linear equations, Acta Math. 111 (1964), 247 – 302. · Zbl 0128.09101 · doi:10.1007/BF02391014 · doi.org
[23] Neil S. Trudinger, Pointwise estimates and quasilinear parabolic equations, Comm. Pure Appl. Math. 21 (1968), 205 – 226. · Zbl 0159.39303 · doi:10.1002/cpa.3160210302 · doi.org
[24] Neil S. Trudinger, On Harnack type inequalities and their application to quasilinear elliptic equations, Comm. Pure Appl. Math. 20 (1967), 721 – 747. · Zbl 0153.42703 · doi:10.1002/cpa.3160200406 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.